Obstructions to shellability

Research output: Contribution to journalArticlepeer-review

16 Scopus citations

Abstract

We consider a simplicial complex generalization of a result of Billera and Myers that every nonshellable poset contains the smallest nonshellable poset as an induced subposet. We prove that every nonshellable two-dimensional simplicial complex contains a nonshellable induced subcomplex with less than eight vertices. We also establish CL-shellability of interval orders and as a consequence obtain a formula for the Betti numbers of any interval order.

Original languageEnglish (US)
Pages (from-to)95-103
Number of pages9
JournalDiscrete and Computational Geometry
Volume22
Issue number1
DOIs
StatePublished - Jul 1999

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'Obstructions to shellability'. Together they form a unique fingerprint.

Cite this